MAUDE Adverse Event Report: ON-X LIFE TECHNOLOGIES, INC. ONX MITRAL CONFORM 25/33; HEART-VALVE, MECHANICAL

ON-X LIFE TECHNOLOGIES, INC. ONX MITRAL CONFORM 25/33; HEART-VALVE, MECHANICAL
Model Number ONXMC-25/33
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A mitral eirc (electronic implant registration card) was received for a patient with an existing mitral valve.Additional information was received from the explanting facility: -the records are that this patient had a re-do in (b)(6) 2020 with an aortic and mitral valve for a leak.He did well until (b)(6) 2022 when a perivalvular leak was found around the mitral.He went to the cath lab to attempt to plug it.He then came back in (b)(6) as the plug had not resolved the issue.The leak was deemed too large to plug and with pulmonary hypertension and high blood pressures, [surgeon] deemed it necessary to replace it.Received in a container labelled with patient's name and "explanted mechanical mitral valve" is a specimen consisting of a structurally intact mechanical cardiac valve that measures 4.1 cm in outer diameter and 2.5 cm in inner diameter.Both leaflets are structurally intact and mobile.There is no pannus, tissue dehiscence, or surface thrombus.There are small bits of peri valvular soft tissue that measures 0.6 cm.This valve was disposed of and will not be returned for analysis.
 
Additional Manufacturer Narrative
This investigation is currently ongoing.Any additional information will be provided in the follow-up report.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Additional Manufacturer Narrative
The manufacturing records for onxmc-25/33 sn (b)(6) were reviewed and it was confirmed that all records were controlled, available for review, and met all specifications per the device master record.All lots passed functional testing and met release specifications.On (b)(6) 2023 an eirc (electronic implant registration card) was received for a patient with a current valve in the mitral position.This complaint is regarding onxmc ¿ 25/33 sn (b)(6) implanted on (b)(6) 2020 in a 44 year old male.On (b)(6) 2020 onxmc 25/33 sn (b)(6) was implanted and on (b)(6) 2023 it was explanted and replaced with onxmc 25/33 sn (b)(6) (805 days post implant).During communication with the hospital, we received the following information : that the patient had a re-do with an aortic and mitral valve secondary to a leak, he did well until another pvl (paravalvular leak) was found around the mitral valve, a plug in the catheterization lab was attempted but by (b)(6) 2023 the plug had not resolved the issue and the leak was determined to be too large and with the pulmonary hypertension and high blood pressures experienced by the patient the surgeon deemed it necessary to replace the mitral valve.The explanted valve was sent to pathology in the hospital and the following information was provided : ¿received in a container labelled with patient's name and "explanted mechanical mitral valve" is a specimen consisting of a structurally intact mechanical cardiac valve that measures 4.1 cm in outer diameter and 2.5 cm in inner diameter.Both leaflets are structurally intact and mobile.There is no pannus, tissue dehiscence, or surface thrombus.There are small bits of peri valvular soft tissue that measures 0.6 cm.¿ the valve was disposed of and was not returned to the manufacture for evaluation.The instructions for use for the on-x valve acknowledge paravalvular leak as a potential complication following prosthetic valve replacement, which may lead to reoperation as well as explantation [ifu].Historically, major paravalvular leak occurs at a rate of (b)(4) per patient-year for rigid heart substitutes [iso (b)(4) (e)].With the information that a pvl [paravalvular leak] was identified by the hospital as the reason for explant and as the usual cause of pvl is related to surgical technique, we can conclude that there was no issue with the valve, and it did not contribute to the decision to explant.Risk has been reduced as low as possible and overall residual risk is acceptable.This report is being submitted as required by federal regulations and does not constitute an admission that the device caused or contributed to the reported event.Furthermore, this report reflects the event as alleged by the complainant and does not imply that the information reported to artivion is accurate or has been confirmed by artivion.
 
Event or Problem Description
A mitral eirc (electronic implant registration card) was received for a patient with an existing mitral valve.Additional information was received from the explanting facility: the records are that this patient had a re-do in (b)(6) 2020 with an aortic and mitral valve for a leak.He did well until (b)(6) 2022 when a perivalvular leak was found around the mitral.He went to the cath lab to attempt to plug it.He then came back in january as the plug had not resolved the issue.The leak was deemed too large to plug and with pulmonary hypertension and high blood pressures, [surgeon] deemed it necessary to replace it.Received in a container labelled with patient's name and "explanted mechanical mitral valve" is a specimen consisting of a structurally intact mechanical cardiac valve that measures 4.1 cm in outer diameter and 2.5 cm in inner diameter.Both leaflets are structurally intact and mobile.There is no pannus, tissue dehiscence, or surface thrombus.There are small bits of peri valvular soft tissue that measures 0.6 cm.This valve was disposed of and will not be returned for analysis.

Brand Name
ONX MITRAL CONFORM 25/33
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer (Section G)
ON-X LIFE TECHNOLOGIES, INC.
1300 east anderson lane
austin TX 78752
Manufacturer Contact
rochelle maney
1655 roberts boulevard nw
kennesaw, GA 30144
7704193355
MDR Report Key17885569
Report Number1649833-2023-00038
Device Sequence Number6966383
Product Code LWQ
UDI-Device Identifier00851788001303
UDI-Public851788001303
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P000037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date07/21/2026
Device Model NumberONXMC-25/33
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2023
Supplement Date Received by Manufacturer09/08/2023
Initial Report FDA Received Date10/06/2023
Supplement Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age46 YR
Patient SexMale